| Model Number |
KNOTLESS T-ROPE SYN-DESMOSIS REPR TI |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a syndesmosis repair surgery the suture of the implant tore when the implant was placed, even though the surgeon did not pull much on the implant.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.Upon visual evaluation, it was noted that the suture was torn.However, the other components of the device were not returned for investigation.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.